Affordable Access

Access to the full text

Loop homology of spheres and complex projective spaces

Authors
  • Seeliger, Nora
Type
Published Article
Journal
Forum Mathematicum
Publisher
De Gruyter
Publication Date
Nov 09, 2011
Volume
26
Issue
4
Pages
967–981
Identifiers
DOI: 10.1515/form.2011.161
Source
De Gruyter
Keywords
License
Yellow

Abstract

In his Inventiones paper, Ziller (1977) computed the integral homology as a graded abelian group of the free loop space of compact, globally symmetric spaces of rank 1. Chas and Sullivan (1999) showed that the homology of the free loop space of a compact closed orientable manifold can be equipped with a loop product and a BV-operator making it a Batalin–Vilkovisky algebra. Cohen, Jones and Yan (2004) developed a spectral sequence which converges to the loop homology as a spectral sequence of algebras. They computed the algebra structure of the loop homology of spheres and complex projective spaces by using Ziller's results and the method of Brown–Shih (1959, 1962). In this note we compute the loop homology algebra by using only spectral sequences and the technique of universal examples. We therefore not only obtain Ziller's and Brown–Shih's results in an elementary way, but we also replace the roundabout computations of Cohen, Jones and Yan (2004) making them independent of Ziller's and Brown–Shih's work. Moreover we offer an elementary technique which we expect can easily be generalized and applied to a wider family of spaces, not only the globally symmetric ones.

Report this publication

Statistics

Seen <100 times